Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quantum logics with lattice state spaces


Authors: Jiří Binder and Mirko Navara
Journal: Proc. Amer. Math. Soc. 100 (1987), 688-693
MSC: Primary 81B10; Secondary 03G12, 06C15, 46L60
DOI: https://doi.org/10.1090/S0002-9939-1987-0894439-1
MathSciNet review: 894439
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a quantum logic and let $ S(L)$ denote the set of all states on $ L$. (By a state we mean a nonnegative bounded $ \sigma $-additive measure, not necessarily normalized.) We ask whether every logic whose state space is a lattice has to be Boolean. We prove that this is so for finite logics and "projection logics." On the other hand, we show that there exist even concrete non-Boolean logics with a lattice state space (in fact, we prove that every countable concrete logic can be enlarged to a logic with a lattice state space). In the appendix we shortly consider the lattice properties of the set of observables and correct the paper [10].


References [Enhancements On Off] (What's this?)

  • [1] E. Christensen, Measures on projections and physical states, Comm. Math. Phys. 86 (1982), 529-538. MR 679201 (85b:46072)
  • [2] R. J. Greechie, Orthomodular lattices admitting no states, J. Combin. Theory Ser. A 10 (1971), 119-132. MR 0274355 (43:120)
  • [3] S. Gudder, Stochastic methods in quantum mechanics, North-Holland, New York, 1979. MR 543489 (84j:81003)
  • [4] R. V. Kadison, Order properties of bounded self-adjoint operators, Proc. Amer. Math. Soc. 2 (1951), 505-510. MR 0042064 (13:47c)
  • [5] P. Pták, Exotic logics, Colloq. Math. (to appear). MR 928651 (89b:03105)
  • [6] P. Pták and J. D. M. Wright, On the concreteness of quantum logics, Apl. Mat. 30 (1985), 274-285. MR 795987 (87b:03142)
  • [7] R. M. Solovay, Axiomatic set theory (D. Scott, ed.), Proc. Sympos. Pure Math., vol 13, Part 1, Amer. Math. Soc., Providence, R.I., 1971, pp. 397-428. MR 0290961 (45:55)
  • [8] V. S. Varadarajan, Geometry of quantum theory, vol. I, Van Nostrand, Princeton, N.J., 1968. MR 0471674 (57:11399)
  • [9] F. J. Yeadon, Finitely additive measures on projections in finite $ {W^*}$-algebras, Bull. London Math. Soc. 16 (1984), 145-150. MR 737242 (85i:46087)
  • [10] N. Zierler, Order properties of bounded observables, Proc. Amer. Math. Soc. 14 (1963), 346-351. MR 0145863 (26:3391)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 81B10, 03G12, 06C15, 46L60

Retrieve articles in all journals with MSC: 81B10, 03G12, 06C15, 46L60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894439-1
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society